Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2012, 11:00 AM CDT for McHenry County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 11:00 AM CDT (16:00 UTC)
- Expired
- Jul 19, 2012, 11:19 AM CDT
- In force
- 19 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McHenry County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KBIS 191600
SVRBIS
NDC049-191700-
/O.NEW.KBIS.SV.W.0132.120719T1600Z-120719T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1100 AM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL NOON CDT
* AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF UPHAM...OR 28
MILES SOUTHWEST OF BOTTINEAU...AND MOVING EAST AT 25 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BANTRY AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4855 10028 4838 10028 4837 10025 4827 10024
4840 10100 4856 10099
TIME...MOT...LOC 1600Z 274DEG 22KT 4848 10075
WIND...HAIL 60MPH 0.75IN
$$
AYD2 follow-up statements
787
WWUS53 KBIS 191611
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1111 AM CDT THU JUL 19 2012
NDC049-191700-
/O.CON.KBIS.SV.W.0132.000000T0000Z-120719T1700Z/
MCHENRY ND-
1111 AM CDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MCHENRY COUNTY UNTIL NOON CDT...
AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BANTRY...OR 24 MILES SOUTH OF
BOTTINEAU...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4855 10028 4838 10028 4837 10025 4827 10024
4840 10073 4856 10080
TIME...MOT...LOC 1611Z 274DEG 27KT 4849 10054
WIND...HAIL 60MPH 0.75IN
$$
AYD980
WWUS53 KBIS 191619
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1119 AM CDT THU JUL 19 2012
NDC049-191629-
/O.CAN.KBIS.SV.W.0132.000000T0000Z-120719T1700Z/
MCHENRY ND-
1119 AM CDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCHENRY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 45 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4855 10028 4838 10028 4837 10025 4827 10024
4840 10073 4856 10080
TIME...MOT...LOC 1619Z 274DEG 27KT 4838 10046
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:58 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 19, 9:58 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 958 AM CDT THU JUL 19 2012 .DISCUSSION...THUNDERSTORMS MOVING EASTWARD ACROSS NORTH CENTRAL NORTH DAKOTA...AND ALSO A CLUSTER OF STORMS ALONG THE SOUTH DAKOTA BORDER OF SOUTH CENTRAL NORTH DAKOTA. THE NAM DEPICTED WEAK SHORTWAVES IN BOTH THESE AREAS...AND IT FORECASTS THESE WEAK IMPULSES TO MOVE EASTWARD SLOWLY TODAY...AND INCREASING IN INTENSITY LATE THIS AFTERNOON/EARLY EVENING OVER THE EASTERN THIRD OF THE STATE. MEANWHILE AT THE SURFACE...BROAD LOW PRESSURE TROUGH WAS OVER EASTERN WYOMING/MONTANA AND THE WESTERN DAKOTAS. THE NAM DEVELOPS THIS FEATURE EASTWARD DURING THE DAY...TAKING ON A NORTHEAST TO SOUTHWEST ORIENTATION BY LATE AFTERNOON/EARLY EVENING - EXTENDING FROM NEAR BOTTINEAU/DEVILS LAKE TO NEAR DICKINSON/HETTINGER BY 7 PM CDT. THE BEST SURFACE CONVERGENCE AND UPPER LEVEL FORCING IS OVER THE NORTHEASTERN QUARTER OF NORTH DAKOTA BY THIS TIME. THUS RAISED CHANCES IN NORTH CENTRAL NORTH DAKOTA THIS MORNING...AND KEEPING THE SLIGHT CHANCES FOR THE AFTERNOON OVER CENTRAL NORTH DAKOTA. NO CHANGES REGARDING HEAT ADVISORY FOR THIS AFTERNOON AND EVENING. ALL LOOKS ON TRACK REGARDING TEMPS/HUMIDITY. && .AVIATION...AS OF 945 AM CDT...LATEST REGIONAL RADAR SHOWS AN AREA OF THUNDERSTORMS JUST NORTH OF KMOT MOVING EAST. WILL CONTINUE WITH A VCTS AT KMOT UNLESS SOMETHING DEVELOPS CLOSER TO THE AERODROME. OTHERWISE...A SCATTERED HIGH BASED CUMULUS FIELD OF AROUND 10KFT IS EXPECTED TO COMMENCE LATE THIS MORNING AND INTO THE AFTERNOON. THUNDERSTORMS ARE FORECAST TO REDEVELOP DURING THE LATE AFTERNOON AND THROUGH THE EVENING ALONG AND AHEAD OF A COLD FRONT AS IT TRAVERSES THROUGH WESTERN AND CENTRAL NORTH DAKOTA. KMOT/KDIK/KBIS ARE ALL SUSCEPTIBLE TO THUNDERSTORMS THROUGH 06Z FRIDAY...WITH KJMS SUSCEPTIBLE THROUGH 09Z FRIDAY. GUSTY WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. WILL USE A VCTS AT THOSE AERODROMES AND METWATCH ACCORDINGLY. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. && SHORT TERM...JV AVIATION...KS
Hazardous weather outlook, Jul 19, 4:08 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT THU JUL 19 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 408 AM CDT THU JUL 19 2012 /308 AM MDT THU JUL 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING NORTHWEST AND NORTH CENTRAL. THE CHANCE FOR SEVERE WEATHER WILL BE LOW THIS MORNING. A HEAT ADVISORY IS IN EFFECT FOR WEST AND CENTRAL NORTH DAKOTA THIS THURSDAY AFTERNOON AND EVENING. DANGEROUS HEAT INDEX VALUES OF 100-105 DEGREES ARE EXPECTED OVER MOST AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE CALL THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. HEINERT
In the hours before
Special weather statement, Jul 19, 8:49 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 849 AM CDT THU JUL 19 2012 NDZ003-004-010>012-191415- BOTTINEAU-MCHENRY-MOUNTRAIL-RENVILLE-WARD- 849 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS KENMARE TO DONNYBROOK TO NEAR LANSFORD...MOVING EAST AT 20 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAGUS... DONNYBROOK... TOLLEY... HARTLAND... GREENE... GRANO... CARPIO... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. AYD
Special weather statement, Jul 19, 8:50 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 850 AM CDT THU JUL 19 2012 NDZ003-004-010>012-191415- BOTTINEAU-MCHENRY-MOUNTRAIL-RENVILLE-WARD- 850 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT... AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM KENMARE AND DONNYBROOK TO NEAR LANSFORD...MOVING EAST AT 20 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAGUS... DONNYBROOK... TOLLEY... HARTLAND... GREENE... GRANO... CARPIO... IF YOU HEAR THUNDER OR SEE LIGHTNING...REMAIN INDOORS. AYD
Special weather statement, Jul 19, 9:17 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 917 AM CDT THU JUL 19 2012 NDZ002>004-010>012-191445- BOTTINEAU ND-BURKE ND-MCHENRY ND-MOUNTRAIL ND-RENVILLE ND-WARD ND- 917 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHERN WARD...RENVILLE... NORTHEASTERN MOUNTRAIL...NORTHERN MCHENRY...EXTREME EASTERN BURKE AND BOTTINEAU COUNTIES UNTIL 945 AM CDT... AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM BOWBELLS AND CARPIO...TO MOHALL AND NEWBURG...MOVING EAST AT 25 MPH. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOTTINEAU... DES LACS... FOXHOLM... MOHALL... LORAINE... MINOT AIR FORCE BASE... LANSFORD... GLENBURN... WOLSETH... MAXBASS... SURREY... ECKMAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
Special weather statement, Jul 19, 9:52 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 952 AM CDT THU JUL 19 2012 NDZ002>004-010>012-191515- BOTTINEAU ND-BURKE ND-MCHENRY ND-MOUNTRAIL ND-RENVILLE ND-WARD ND- 952 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHERN WARD...RENVILLE...NORTHERN MOUNTRAIL...NORTHERN MCHENRY...EASTERN BURKE AND BOTTINEAU COUNTIES UNTIL 1015 AM CDT... AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM KENMARE AND THE MINOT AIR FORCE BASE THROUGH MOHALL AND UPHAM...MOVING EAST AT 25 MPH. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LANSFORD... MINOT AIR FORCE BASE... GLENBURN... MAXBASS... WOLSETH... WESTHOPE... NEWBURG... LANDA... UPHAM... KRAMER... SOURIS... BANTRY... CARBURY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
Special weather statement, Jul 19, 10:17 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1017 AM CDT THU JUL 19 2012 NDZ003-004-012-191545- BOTTINEAU ND-MCHENRY ND-RENVILLE ND- 1017 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT FOR RENVILLE...NORTHERN MCHENRY AND BOTTINEAU COUNTIES UNTIL 1045 AM CDT... AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM GREENE AND MOHALL...THROUGH GLENBURN...BANTRY AND BOTTINEAU...MOVING EAST AT 30 MPH. PEA SIZE HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOTTINEAU... LORAINE... MOHALL... UPHAM... ANTLER... ECKMAN... RUSSELL... MAXBASS... NEWBURG... WILLOW CITY... WESTHOPE... LANDA... ROTH... SOURIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
Special weather statement, Jul 19, 10:48 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1048 AM CDT THU JUL 19 2012 NDZ003>005-012-013-191615- BOTTINEAU ND-MCHENRY ND-PIERCE ND-RENVILLE ND-ROLETTE ND- 1048 AM CDT THU JUL 19 2012 ...SPECIAL WEATHER STATEMENT FOR WESTERN ROLETTE...SOUTHEASTERN RENVILLE...NORTHWESTERN PIERCE...NORTHERN MCHENRY AND BOTTINEAU COUNTIES UNTIL 1115 AM CDT... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM LANSFORD AND MAXBASS...THROUGH WILLOW CITY...MOVING EAST AT 35 MPH. OCCASIONAL PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOTTINEAU... BARTON... WILLOW CITY... ANTLER... RUSSELL... KRAMER... OVERLY... NEWBURG... GARDENA... OMEMEE... DUNSEITH... LANDA... SOURIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:20 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 40 min |
| Jul 19, 3:27 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 33 min |
| Jul 19, 5:41 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 64 min |
| Jul 19, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 62 min |
| Jul 19, 6:42 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.